Hi, I am 34 y.o. female, generally healthy except that I'm taking pravachol for high cholestrol.
8 months ago, I went to see my doctor for unexplained persistent fatigue. At that time, my TSH was 0.9 and vit D was 14. He gave me 50,000UI/week prescription for 8 weeks and added OTC Calcium supplements.
3 months ago, I went in for a recheck. My TSH dropped to 0.3 and Vit D dropped to 11. He asked me to continue taking OTC Calcium supplements. In the last couple of months, I noticed pretty prominent knee joint pain, neck/back pain, and fatigue.
Then 2 days ago, I started to feel dizzy in the morning, and it gradually became worse and was accompanied by nausea, chest pain, weakness, and cold sweat with fainting spells. I basically could not sit or move at all and felt like fainting even when lying down. My normal BP is 120/70 and normal pulse is 60-70 at rest, but it was fluctuating around 85/40 and 90/min resting pulse in the past couple days. No fever or bleeding or anything like that. Today, I finally start to feel better and my BP is backed up to 100/60 with slight chest discomfort and lightheadedness.
I have never had anything like this happen to me in the past. Do I need to worry about it (seems I'm ok now)? Could this be related to Vit D deficiency or hyperthyroidism or something else? Why does my Vit D (and TSH) level keeps dropping even with the medication? I am living in California, so no concerns for lack of sunlight here. I'd really appreciate it if you can share your thoughts.
Cholesterol is the precursor to all the sex hormones and vitamin D (also a hormone). Vitamin D3 is made in the skin when 7-dehydrocholesterol absorbs UVB ultraviolet light at wavelengths between 270 - 300 nm. Statins are one of the listed causes of vitamin D deficiency. Statin drugs may also cause falsely low TSH levels - pseudohyperthyroidism. Statins inhibit not only cholesterol synthesis but coenzyme Q10 synthesis as well. CoQ10 is required for energy production in every cell in the body and is essential for heart health.
Vitamin D deficiency may cause hypertension. Taking vitamin D supplements can help lower blood pressure if you have hypertension. Taking calcium without magnesium can lead to lower magnesium levels. Magnesium is the most important co factor for vitamin D absorption. Both magnesium deficiency and vitamin D deficiency cause fatigue.
The symptoms of low blood pressure include nausea, dizziness, loss of balance, lightheadedness, shortness of breath, headaches, chest pain, rapid heart rate, and pale skin.
Causes of low blood pressure include:
Heart problems - extremely low heart rate (bradycardia), heart valve problems, heart attack and heart failure
Endocrine problems - hypothyroidism, hyperthyroidism, adrenal insufficiency (Addison's disease), low blood sugar (hypoglycemia) and in some cases diabetes
Severe infection (septicemia)
Severe allergic reaction (anaphylaxis)
Deficiencies - vitamins B12, folate
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.